MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number 867246
Medical Device Problem Codes Incorrect Measurement (1383); High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the system is having problems recording fetal heart rate intermittently.The device was in use on patient at time of event, there was no adverse event reported.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.The manufacturing date for the reported device is prior to 24sept2016 so no udi required.Reporting institution phone # (b)(6).
 
Additional Manufacturer Narrative
Based on the information available and the testing conducted, the cause of the reported problem was a design defect in the transducer's firmware (fw).Philips investigation determined this issue is caused by changes implemented under an engineering change released (b)(6),2023.These changes updated the ultrasound t=transducer with a new central processing unit (cpu) board and firmware in response to a shortage of multiple components.Due to a chip shortage situation, a hardware (hw)/software (sw) design change was required, which introduced a performance issue to the fetal heart rate (fhr) measurement of wired ultrasound (us) transducers.The need for subtle adjustments of the transmit/receive time windows in us measurements unexpectedly introduced interference with adjacent transducers (twin/triplet use cases) by generating measurable artificial rhythmic signals that can be interpreted as actual physiological signals (fetal heart beats).This investigation determined that the new firmware (453564254621-s-fw-01, rev l.01.04) which is designed for all avalon transducers, shows an unexpected issue for the ultrasound transducer (867246).When monitoring multiples (twins or triplets), the wired avalon ultrasound transducers (product no.867246) have a tendency to produce an artificial fetal heart rate (fhr) instead of fhr gaps, mostly at approximately 180 bpm, in situations where the physiological signal (echo from pulsating fetal heart) is absent or very weak.A field change order (fco) was implemented on ((b)(6)2024) to update the transducer firmware.The fco has been implemented, the issue was resolved after updating the transducer firmware.
 
Event or Problem Description
Philips received a complaint on the avalon us transduce indicating that the system continues to show too high values for fetal heart rates 180bpm".The device was in clinical use at the time of the event and no adverse event occurred.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key19906612
Report Number9610816-2024-00488
Device Sequence Number12930128
Product Code HGM
UDI-Device Identifier00884838093195
UDI-Public(01)00884838093195
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867246
Device Catalogue Number867246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2239-2024
Patient Sequence Number1
Patient SexUnknown